MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0406
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01739.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pelvic using ruby coil lps.During the procedure, a ruby coil lp would not come out of the introducer sheath.It was reported that while attempting to remove the ruby coil lp under force, the ruby coil lp kinked.Subsequently, the ruby coil lp was removed.The physician continued with the procedure using another ruby coil lp.The ruby coil lp detached in the introducer sheath.Therefore, the ruby coil lp was also removed.The procedure was completed using ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 45.0 cm, 86.0 cm and 136.0 cm from the proximal end.The pusher assembly was fractured approximately 138.0 cm from the proximal end.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The pull wire was retracted form the pusher assembly distal detachment tip (ddt).The embolization coil was detached from the pusher assembly and undamaged.Conclusions: evaluation of the first returned ruby coil lp confirmed pusher assembly kink.If the device is forcefully mishandled during use, damage such as pusher assembly kink may occur.During functional testing, the embolization coil was able to advance through its introducer sheath without issue.Then the ruby coil lp was able to advance through a demonstration microcatheter with resistance due to the pusher assembly kink.The reported ruby coil lp unable to advance out of its introducer sheath could not be confirmed.Further evaluation of the device revealed additional kinks on the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device and the device may not be advanced out of its introducer sheath.Forcefully advancing the device against this resistance may have contributed to the kink and fracture which were observed near the pusher assembly mid-joint.If the pusher assembly was fractured and the pull wire was retracted from the ddt, the embolization coil may detach from the pusher assembly.Further evaluation of the device revealed kinks throughout the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01739.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10691136
Report Number3005168196-2020-01740
Device Sequence Number14436600
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public00815948021808
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberRBYLP0406
Device Catalogue NumberRBYLP0406
Device Lot NumberF98562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005